Alert archive / Florida / Lake Wind Advisories in 2012
Lake Wind Advisory 27, NWS Melbourne, FL
NWS Melbourne, FL issued this lake wind advisory at Nov 22, 2012, 3:05 AM EST for 6 counties in Florida. It took effect at Nov 22, 2012, 11:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2012, 3:05 AM EST (08:05 UTC)
- In effect from
- Nov 22, 2012, 11:00 AM EST
- Expired
- Nov 22, 2012, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1386 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
979 WWUS72 KMLB 220805 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 305 AM EST THU NOV 22 2012 FLZ041-044>047-053-054-058-059-064-141-144-147-222300- /O.NEW.KMLB.LW.Y.0027.121122T1600Z-121122T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 305 AM EST THU NOV 22 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING. * WINDS...NORTH WINDS WILL INCREASE DURING THE MORNING AND WINDS OF 15 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH WILL OCCUR DURING THE AFTERNOON HOURS. * IMPACTS...GUSTY WINDS AND CHOPPY WAVES WILL CREATE HAZARDOUS CONDITIONS FOR SMALL BOATS ON LARGE OR EXPOSED BODIES OF WATER...INCLUDING THE INTRACOASTAL WATERWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ JP
1 follow-up statement
024 WWUS72 KMLB 222252 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 552 PM EST THU NOV 22 2012 FLZ041-044>047-053-054-058-059-064-141-144-147-230000- /O.EXP.KMLB.LW.Y.0027.000000T0000Z-121122T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 552 PM EST THU NOV 22 2012 ...LAKE WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING... NORTHERLY WINDS WILL CONTINUE TO DECREASE OVER THE AREA TONIGHT... BECOMING AROUND 10 MPH OR LESS LATER TONIGHT. THEREFORE THE LAKE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. HOWEVER BREEZY CONDITIONS MAY STILL PERSIST ALONG THE COAST THROUGH EARLY EVENING. $$ WEITLICH
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Nov 21, 8:55 PM EST, 6 hours 10 minutes earlier.
Area forecast discussion, Nov 21, 8:55 PM EST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
855 PM EST WED NOV 21 2012
.DISCUSSION...
REST OF TONIGHT...AXIS OF THE UPPER LEVEL TROUGH ACROSS FLORIDA
WILL SHIFT EASTWARD AND OFFSHORE INTO EARLY THANKSGIVING MORNING.
DEEP NORTHERLY FLOW ON THE BACKSIDE OF THIS FEATURE WILL CONTINUE
TO DRAG A DRIER AND COOLER AIRMASS DOWN THE FLORIDA PENINSULA
OVERNIGHT. N/NW WINDS WILL REMAIN GENERALLY AROUND 10 MPH TONIGHT
WITH SLIGHTLY STRONGER SPEEDS NEAR THE COAST. LOWS WILL RANGE FROM
THE UPPER 40S TO AROUND 50 INLAND WITH LOW/MID 50S ALONG THE
COAST. SKIES OVER LAND WILL REMAIN CLEAR WITH A LITTLE MORE CLOUD
COVER AND A CONTINUING SLIGHT CHANCE OF LIGHT SHOWERS OFFSHORE.
THANKSGIVING...(PREVIOUS DISCUSSION) SURFACE HIGH PRESSURE OVER
THE SOUTHEAST UNITED STATES SHIFTS SOUTH AND WEAKENS SLIGHTLY
WHILE THE LOW PRESSURE IN THE ATLANTIC EAST OF THE CAROLINAS
DEEPENS. NET RESULT...NO SIGNIFICANT CHANGE TO THE PRESSURE
GRADIENT FIELD WHICH MEANS BREEZY TO OCCASIONAL WINDY NORTH TO
NORTHWEST WINDS CONTINUE. HIGHS IN THE LOW 70S WHICH IS BELOW
THEIR NORMAL MID AND UPPER 70S.
&&
.AVIATION...VFR CONDS EXPECTED. N/NW WINDS AROUND 8-10 KTS TONIGHT
WILL INCREASE UP TO 15-17 KTS BY LATE MORNING TOMORROW WITH GUSTS
BETWEEN 20-25 KTS.
&&
.MARINE...STRONG SCA CONDITIONS CONTINUE ACROSS THE WATERS WITH
NORTH WINDS AT BUOY 41009 CURRENTLY UP TO 25 KTS AND SEAS AROUND
10 FEET. NORTHERLY WINDS UP TO 20-25 KTS WILL PERSIST OVERNIGHT
AND INTO THANKSGIVING DAY WITH SEAS UP TO 7-9 FEET NEARSHORE AND
10-11 FEET OFFSHORE.
&&
.HYDROLOGY...
THE ASTOR RIVER GAGE CONTINUES TO HOLD JUST BELOW ACTION STAGE
OF 2.5 FEET THIS EVENING. THIS SHOULD CONTINUE INTO TONIGHT AS
WINDS DECREASE OVER THE AREA BUT WILL THEN LIKELY SEE A SLIGHT
INCREASE WITH RIVER LEVELS AGAIN TOMORROW AS BREEZY NORTHERLY
WINDS REDEVELOP AND PUSH AGAINST THE NORTHWARD FLOWING SAINT JOHNS
RIVER AND LAKE GEORGE TO THE NORTH OF THE GAGE. THIS IS INDICATED
BY THE LATEST RFC FORECAST WITH RIVER LEVELS MAXING OUT AROUND 2.5
TO 2.6 FEET.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 10 PM EST THURSDAY FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
20 TO 60 NM OFFSHORE.
&&
WEITLICH/LASCODYHazardous weather outlook, Nov 21, 6:17 PM EST, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 617 PM EST WED NOV 21 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-221000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 617 PM EST WED NOV 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .RIP CURRENT IMPACT... THE SURF ZONE WILL CONTINUE TO BE HAZARDOUS DUE TO A COMBINATION OF HEAVY BREAKING WAVES...LONGSHORE CURRENTS AND RIP CURRENTS. ENTERING THE SURF IS NOT RECOMMENDED. .WIND AND SEA IMPACT... NORTHERLY WINDS 20 TO 25 KNOTS AND GUSTY IN THE OPEN ATLANTIC WILL CREATE VERY HAZARDOUS CONDITIONS FOR SMALL CRAFT. THE INTRACOASTAL WATERWAYS WILL ALSO BE VERY CHOPPY IN OPEN AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. BRISK NORTH WINDS ARE FORECAST THROUGH THE REMAINDER OF THE WORK WEEK. HAZARDOUS BOATING AND SURF CONDITIONS WILL PERSIST. CONTINUED LARGE BREAKING WAVES WILL PRODUCE PERIODS OF BEACH EROSION THROUGH AT LEAST THANKSGIVING DAY. THIS MAY CAUSE MINOR COASTAL FLOODING WHERE DUNES WERE SEVERELY DAMAGED BY SANDY LAST MONTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LASCODY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 1:35 AM EST | High Surf Advisory | MLB | Volusia | 26 hr |
| Nov 22, 3:08 AM EST | Red Flag Warning | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 16 hr |
Nearby
Lake Wind Advisories in Florida, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.